Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Constructing subdivision rules from alternating links

Author: Brian Rushton
Journal: Conform. Geom. Dyn. 14 (2010), 1-13
MSC (2010): Primary 57M50
Published electronically: January 5, 2010
MathSciNet review: 2579862
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The study of geometric group theory has suggested several theorems related to subdivision tilings that have a natural hyperbolic structure. However, few examples exist. We construct subdivision tilings for the complement of every nonsingular, prime alternating link. These tilings define a combinatorial space at infinity, similar to the space at infinity for word hyperbolic groups.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 57M50

Retrieve articles in all journals with MSC (2010): 57M50

Additional Information

Brian Rushton
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602

Received by editor(s): August 6, 2009
Published electronically: January 5, 2010
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.